Format

Send to

Choose Destination
See comment in PubMed Commons below
Rev Med Interne. 2013 Oct;34(10):645-8. doi: 10.1016/j.revmed.2013.02.034. Epub 2013 Mar 26.

[Severe cholestatic hepatitis revealing a DRESS syndrome].

[Article in French]

Author information

1
Service de médecine interne, université Paris Descartes, hôpital Cochin, Assistance publique-Hôpitaux de Paris, 27, rue du Faubourg-Saint-Jacques, 75014 Paris, France.

Abstract

INTRODUCTION:

Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome is a drug-induced hypersensitivity syndrome, characterized by rash, hyereosinophilia and multiorgan failure, including cytolytic hepatitis.

CASE REPORT:

A 75-year-old man, treated with amoxicillin/clavulanic acid, presented with jaundice and disabling pruritus associated with severe cholestatic hepatitis, related to a DRESS syndrome. Because of the persistence of cholestasis and the severity of pruritus, a treatment with corticosteroids and plasma exchanges was initiated, allowing a rapid and complete remission.

CONCLUSION:

Amoxicillin/clavulanic acid, although rarely described in the literature, is a rare cause of DRESS syndrome. Severe cholestatic hepatitis associated with disabling pruritus may be one of the systemic manifestations, with a good prognosis using corticosteroids and plasma exchanges.

KEYWORDS:

Amoxicillin/clavulanic acid; Amoxicilline/acide clavulanique; Cholestatic hepatitis; DRESS; Hépatite cholestatique; Plasma exchanges; Prurit; Pruritus; Échanges plasmatiques

PMID:
23541141
DOI:
10.1016/j.revmed.2013.02.034
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center